A mathematical model for optimal functional disruption of biochemical networks

Lulli, Guglielmo and Messina, Enza and Archetti, Francesco and Lanzeni, Stefano (2010) A mathematical model for optimal functional disruption of biochemical networks. Journal of Mathematical Modelling and Algorithms, 9 (1). pp. 19-37. ISSN 1570-1166

Full text not available from this repository.

Abstract

Biochemical networks are a particular kind of biological networks which describe the cell metabolism and regulate various biological functions, from biochemical pathways to cell growth. The relationship between structure, function and regulation in complex cellular networks is still a largely open question. This complexity calls for proper mathematical models and methods relating network structure and functional properties. In this paper we focus on the problem of drug targets' identification by detecting network alteration strategies which lead to a cell functionality loss. We propose a mathematical model, based on a bi-level programming formulation, to obtain the minimum cost disruption policy through the identification of specific gene deletions. These deletions represent drug target identification of new drug treatments for hindering bacterial infections.

Item Type:
Journal Article
Journal or Publication Title:
Journal of Mathematical Modelling and Algorithms
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600/2611
Subjects:
ID Code:
75948
Deposited By:
Deposited On:
21 Oct 2015 05:02
Refereed?:
Yes
Published?:
Published
Last Modified:
13 Jan 2020 12:08